MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1422140-J
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx infrarenal aortic extension.Approximately six (6) years after the post-initial procedure, endologix was made aware of a type 3b endoleak.A secondary procedure was completed on (b)(6) 2018 to resolve the reported type 3b endoleak.The physician elected to implant one (1) ovation ix main body, two (2) ovation ix iliac limb graft extensions and ovation prime fill polymer.Reference mfr.Report # 2031527-2018-00588 for this previous event.Approximately four (4) years post-secondary procedure endologix was notified of a type 1b endoleak in the right iliac region.A re-intervention was undertaken, and the physician decided to implant an additional ovation ix iliac limb, and coiled the right hypogastric artery and extended into the external.The final patient status was reported as stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows that the device was properly manufactured and released in accordance with the device master record.The review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the ovation ix, type ib endoleak of the right common iliac artery with an additional endovascular procedure is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that sac growth of 14mm also occurred.The sac growth was discovered on (b)(6) 2023, during a review of the computerized tomography (ct) scan.At the index procedure on (b)(6) 2011 the patient was implanted with an afx main body and proximal extension, and on (b)(6) 2018 the patient was relined with an ovation stent system (concomitant product use - off-label); this likely contributed to the reported event.No procedure-related harms were identified.The final patient status was discharged on the first postoperative day in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx infrarenal aortic extension.Approximately six (6) years after the post-initial procedure, endologix was made aware of a type 3b endoleak.A secondary procedure was completed on (b)(6) 2018 to resolve the reported type 3b endoleak.The physician elected to implant one (1) ovation ix main body, two (2) ovation ix iliac limb graft extensions and ovation prime fill polymer.Reference mfr.Report # 2031527-2018-00588 for this previous event.Approximately four (4) years post-secondary procedure endologix was notified of a type 1b endoleak in the right iliac region.A re-intervention was undertaken, and the physician decided to implant an additional ovation ix iliac limb, and coiled the right hypogastric artery and extended into the external.The final patient status was reported as stable.Additional information: a clinical evaluation shows reasonable evidence to suggest that sac growth of 14mm also occurred.The sac growth was discovered on 08/17/2023, during a review of the computerized tomography (ct) scan dated 06/01/2023.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17330062
Report Number3008011247-2023-00146
Device Sequence Number6319347
Product Code MIH
UDI-Device IdentifierM701TVIL1422140J1
UDI-Public+M701TVIL1422140J1/$$3210709FS06131814O
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberTV-IL1422140-J
Device Catalogue NumberTV-IL1422140-J
Device Lot NumberFS061318-14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT W11-3270-011; AFX INFRARENAL AORTIC EXTENSION W11-4518-007; OVATION IX ILIAC LIMB FS062918-08; OVATION IX MAIN BODY FS032018-48; OVATION PRIME FILL POLYMER FF072518-02
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale